Psycho-Babble Medication Thread 312951

Shown: posts 1 to 5 of 5. This is the beginning of the thread.

 

Uh-oh... *I'm* depressed.

Posted by utopizen on February 13, 2004, at 17:33:05

I never thought this day would come, but now I'm depressed. Maybe it's my pathetic and depressed roommate (you think?) or the incompletes I have or the extreme sleepiness I have (don't work, I have too many doctors already on this one).

But it all caughtup to me while I'm in college, and for the past month or so, I've been depressed. Now, what do you guys take for it? And what actually works? I've tried lots of things for the past few years for my social anxiety, until I finally gave up and went on Klonopin daily at 3mg. So if social anxiety is hard to treat, I imagine depression is too, right? I've tried Effexor XR, Wellbutrin, Risperdal (too sleepy, stopped) Abilify (too restless, stopped), Seroquel (a couple of weeks for insomnia), Celexa, Paxil (induced insomnia, stopped), all the antihistamines, and lots more I can't recall, even Buspar.

I'm taking Desoxyn and Accutane. I've been on Accutane twice before, and have been at 80mg of it since October, so I know this isn't it, I think, because of it. Desoxyn is more suspect. If I take it, I will get social lability (I feel like I want to cry at sudden times if I talk to someone). My hair stylist even was all like depressed and didn't talk with me like he usually does, and me not to him either... he was all like, "now, don't you feel better?" and all, trying to make me feel good. I'm ussually like super happy, and have been since I was a little kid.

My suite mates, they will try to avoid me, and me avoid them, because I'm depressing to be around. I can't hide it. How do others hide it? Must be my social anxiety.

I think the Desoxyn is just really not a good combo with my stress. Maybe I should switch to Adderall.. I think I was suppose to refill it today, but haven't bothered asking my doc yet. I haven't been on anything but it for a year now. Ussually I use to switch around every few months to Ritalin to Adderall to Dex. to Adderall again, and Adderall worked the best before trying Desoxyn. Now Desoxyn's not even the best thing for my ADD, and it just makes me anxious.

Anyone else flip their stimulant meds around every few months? I guess my body responds better to not having the same precise mechanism switching on and off the receptors. It still can focus, but I feel depressed and unmotivated and anxious as heck at the same time, so I can't get anything done.

 

Re: Uh-oh... *I'm* depressed.

Posted by bipolarspectrum on February 13, 2004, at 17:39:28

In reply to Uh-oh... *I'm* depressed., posted by utopizen on February 13, 2004, at 17:33:05

Utopizen,
Just from left field, I think you should consider those scary five letter words MAOIs... i understand phenelzine (Nardil) is the KING of social anxiety, plus it could potentially replace all of your stimulants as its quite activiating in itself (for some)... I know, I was scared when my pdoc first recommended it, but I tried it wasnt that bad.. it didnt work, but it definately had an effect...
good luck

 

Re: Uh-oh... *I'm* depressed.

Posted by Sebastian on February 13, 2004, at 22:21:17

In reply to Uh-oh... *I'm* depressed., posted by utopizen on February 13, 2004, at 17:33:05

zyprexa is what got me through college. I was straight A's till last semester when I went on stimulating wellbutrin and started a new job 30 hours a week.

 

Re: Uh-oh... *I'm* depressed. utopizen

Posted by Viridis on February 15, 2004, at 3:58:00

In reply to Uh-oh... *I'm* depressed., posted by utopizen on February 13, 2004, at 17:33:05

I'm finding Lamictal quite helpful these days, and although I'm still pretty new to it, it's definitely a mood-lifter with no side effects for me other than minor activation at each dosage increase. This seems to disappear quickly, and it seems to be a very helpful med all around.

Have you considered this one?

 

Re: Uh-oh... *I'm* depressed. Sebastian

Posted by utopizen on February 15, 2004, at 19:02:32

In reply to Re: Uh-oh... *I'm* depressed., posted by Sebastian on February 13, 2004, at 22:21:17

> zyprexa is what got me through college. I was straight A's till last semester when I went on stimulating wellbutrin and started a new job 30 hours a week.

Only problem is I have excessive daytime sleepiness, so I'm concerned these things will make me tired. I tried Abilify before, and I remember being activated on that... although i'm not sure whether taking Desoxyn since May made my problems worse, but I feel more tired since I took Desoxyn...

Lithium... that would make me tired, right?


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.